Doctor insights on:
Synthroid And Caffeine
HR while at rest 58. Had Synthroid (thyroxine) lowered from 150 mcg to 1/2 tab of 112 mcg for 7 days. Also, stopped caffeine HR
was high. Is this normal HR 58?
HR 58: Heart rate varies throughout the day so you cannot rely on just one value. If the new dose is working OK - relax and enjoy life. PS: Under most circumstances you are unlikely to need vitamin D in doses more than 1000 units a day. Taking calcium citrate pills is usually also unnecessary unless you had thyroid surgery and your blood calcium was low. If that is not the case, milk is just fine. ...Read more
What would happen if I took a load of my thyroxine, sertraline, montelukast, ephedrine (ephedrine sulfate) and caffeine tablets?
And don't say the obvious please
Polypharmacy: Why are you asking this? Please don't take "a load" of this stuff. A large dose of thyroxine, ephedrine (ephedrine sulfate) and caffeine (esp the last 2) will make you very nervous, jittery, palpitations, insomnia. It could exacerbate other conditions. Sertraline in overdose can cause similar symptoms, also nausea/vomiting. Possibly dangerous. What's going on? Please see your doctor. ...Read more
Can caffeine cause fatigue and low libido. Bloods are fine, I am on thyroxine but levels are normal, could there be another reason?
Typically not: Caffeine is a stimulant. You may need to adjust your thyroid hormone levels or you may have another hormonal problem. Have your other hormone levels been checked, including testosterone? They may be contributing to the problem or you may have something completely different going on. Have you been evaluated for depression? Ask your doctor to look harder to discover the cause. ...Read more
Can be: Symptoms of caffeine overdose may include: Restlessness, ^ heart rate, palpitations, nausea, vomiting, anxiety, insomnia, ^ sweating, dizziness & cardiac arrest. Possible side effects of caffeine: nervousness, insomnia, restlessness, irritability feeling hyper, ringing in ears, rapid or irregular heart rate, nausea, vomiting, GI upset, shakiness, dizziness or allergic reaction. ...Read moreSee 1 more doctor answer
Maybe: Some of the effects of caffeine are to help you concentrate, breathe better and speed up your heart rate these may help you with sports and activities but it can also be a diuretic - you may have to urinate shortly after drinking it so keep that in mind if you go for any hour run. ...Read more